Alert archive / Nebraska / Special Weather Statements in 2021
Special Weather Statement, NWS North Platte, NE
NWS North Platte, NE issued this special weather statement at Jul 17, 2021, 2:11 AM CDT for Frontier County, Nebraska. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 17, 2021, 2:11 AM CDT (07:11 UTC)
- Expired
- Jul 17, 2021, 3:15 AM CDT
- In force
- 64 min
- Issued by
- NWS North Platte, NE
County Frontier County, NE
The radar
The North Platte radar (KLNX), 157 km from the middle of the area, began a volume at 07:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 7.2 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 989 J/kg
- Mixed-layer CIN
- -136 J/kg
- Mixed-layer LCL
- 1785 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 157 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.0
The text
As transmitted.
267
WWUS83 KLBF 170711
SPSLBF
Special Weather Statement
National Weather Service North Platte NE
211 AM CDT Sat Jul 17 2021
NEZ059-070-071-170815-
Frontier NE-Hayes NE-Lincoln NE-
211 AM CDT Sat Jul 17 2021
...SIGNIFICANT WEATHER ADVISORY FOR FRONTIER...SOUTHEASTERN LINCOLN
AND EASTERN HAYES COUNTIES UNTIL 315 AM CDT...
At 209 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles east of Moorefield to 10 miles south of
Dickens. Movement was southeast at 20 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Curtis, Eustis, Moorefield, Stockville, Medicine Creek Reservoir,
Maywood, Quick, Hansen Memorial Reserve, Willow View Campground,
Freedom, Marengo, Orafino, Bluegill Haven Campground, Red Willow
Reservoir and Dancing Leaf Earth Lodge.
This includes Highway 83 between mile markers 27 and 54.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4075 10108 4072 10022 4070 10022 4070 9998
4044 9998 4044 10009 4036 10009 4035 10014
4035 10092
TIME...MOT...LOC 0709Z 331DEG 19KT 4067 10027 4068 10095
$$
CDCWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at Jul 16, 11:55 PM CDT, 2 hours 16 minutes earlier.
Area forecast discussion, Jul 16, 11:55 PM CDT, 2 hours 16 minutes before
Area Forecast Discussion National Weather Service North Platte NE 1155 PM CDT Fri Jul 16 2021 .SYNOPSIS... Issued at 325 PM CDT Fri Jul 16 2021 The upper atmosphere is characterized by a building ridge across the northern Rockies and northern Plains as an upper low approaches the BC coast. A long wave trough is weakening across the midwest as it progresses eastward. This puts western and north central NE in northwesterly flow aloft with embedded PV anomalies rounding the ridge from eastern OR and another in southern MT. At the surface high pressure also moving east across the Midwest with pressures lowering across the northern High Plains in response to the building ridge aloft. && .SHORT TERM...(This evening through Saturday night) Issued at 325 PM CDT Fri Jul 16 2021 The resultant low level flow from the pattern mentioned above is southerly with low level moisture advecting northward through the High Plains. This sets up a theta-E gradient across the Panhandle and an axis of instability in the eastern areas adjacent to that. A fairly homogeneous low level flow intersecting the gradient suggests only meager low level forcing for ascent to promote thunderstorm development though this will be one area of concern. Better deep layer forcing will exist ahead of southeastward progressing mid level disturbances rounding the ridge in favored upslope areas of the southeastern Black Hills and possibly in northeast CO with a developing DCVZ. CAMs all seem to develop CI in southwest SD and move it southeast into the best potential buoyancy axis and thetaE ridge into western NE. More uncertainty exists in development along the aforementioned gradient in the Panhandle, although the pesky low stratus may enhance circulation along it via differential heating influence. Some uncertainty also exists with development in northeast CO and CAMs struggle to maintain convection as it moves east. Ultimately the upgraded slight risk in the northwestern portion of the forecast area is appropriate for this scenario with marginal elsewhere in the west due to low confidence on coverage. For any storms that do develop, believe enough buoyancy exists in the hail growth zone early on in the storms' lifetime to promote large hail, and with dry low levels further west damaging winds will be the better bet on severe potential. Deep layer shear will also be favorable for organization and storms should stay discrete for a time before storm interaction and cold pools congeal into a cluster or two. Also believe with PWs approaching an inch or better some heavy rain will be a possibility. Storms will have potential to grow upscale through the late afternoon evening but uncertain how far southeast they will hold together with warming mid level temps. A similar setup looks to be in place Saturday afternoon/eve as the upper ridge axis remains in place and south-southeasterly flow continues to advect low level moisture into the area. In fact instability looks better for Saturday and with a broad thetaE gradient indicated in the Panhandle believe that CI will again be favored along the higher terrain in southeast WY and the Black Hills. Buoyancy in the hail growth zone does appear slightly better Saturday afternoon as well and expect at least marginal chances for large hail and severe wind tomorrow as well. Low temps tonight and Saturday night will hover around average for this time of year in the low to mid 60s. Highs Saturday will be warmest in the north closer to the anomalous upper building ridge in the northern Plains. .LONG TERM...(Sunday through Friday) Issued at 325 PM CDT Fri Jul 16 2021 Despite a high wave number and progressive northern stream energy the upper pattern across the central CONUS will be rather stagnant through the remainder of the weekend into next week. The upper ridge axis will remain across the Rockies into central Canada in fairly amplified flow, with the ridge strength fluctuating through the week. The end result will be gradually warming and temps and a trend toward less favorable chances for precipitation and this is shows in ensemble clustering as well. The center of the upper high expands eastward through the week which will promote large scale descent as well as warming temps aloft and weakening deep layer shear, all of which favor little to no precip. The best chances for storms will be Sunday into early Monday prior to the ridge intensifying over western NE. A fairly significant upper PV anomaly is expected to drop southward from the northern Plains in difluent flow aloft and still favorable low level moisture and deep layer shear which should promote an organized area of convection, especially across portions of north central into central NE. Beyond Monday precip chances look very low. Again...temperatures will gradually warm through the period with warmest temps in the north, but most areas in the mid to upper 90s by the end of the week. However, with low level moisture lessening under the ridge axis somewhat, heat index values look to remain below advisory levels for now && .AVIATION...(For the 06Z TAFS through 06Z Saturday night) Issued at 1149 PM CDT Fri Jul 16 2021 Main aviation concerns in the period revolve around ongoing thunderstorms early Saturday morning and the potential for another round later today. Regarding ongoing activity...Expect the storm outflow boundary to move through LBF prior to the new period beginning. Winds are then expected to return to more easterly and gradually southeasterly towards sunrise on Saturday. Rain is lower confidence in arrival and duration at the terminal. For now, have -TSRA ending prior to 17/08z with later amendments possible. For VTN...expect light rain to linger around the terminal for 17/06-07z with the potential for strong winds in the wake of the stratiform precipitation. Beyond that, expecting fairly benign weather with mainly VFR conditions forecast. Regarding the second round of thunderstorms...expecting storms to fire off the higher elevation and track east for the late afternoon and evening Saturday. Timing is low-confidence for now so have excluded mention for now with the prospect of arriving after the end of the period. Later forecasts may need to include mention before 18/06z as confidence increases. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Stoppkotte SHORT TERM...Stoppkotte LONG TERM...Stoppkotte AVIATION...NMJ
Hazardous weather outlook, Jul 16, 3:20 PM CDT, 10 hours 51 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 320 PM CDT Fri Jul 16 2021 NEZ004>010-022>029-035>038-056>059-069>071-094-172030- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 320 PM CDT Fri Jul 16 2021 /220 PM MDT Fri Jul 16 2021/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. There is a chance for severe thunderstorms tonight, mainly across the Panhandle and western Sandhills. The hazards with the strongest storms are damaging winds and large hail. Locally heavy rainfall is possible as well. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. Thunderstorms are possible again Saturday night and into the day Sunday. At this time, the threat looks to be isolated large hail and strong winds. This system will again present the chance for locally heavy rainfall. The severity looks to diminish through the morning Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Special weather statement, Jul 17, 12:12 AM CDT, 1 hour 59 minutes before
Special Weather Statement National Weather Service North Platte NE 1212 AM CDT Sat Jul 17 2021 NEZ025-026-038-170615- Custer NE-Thomas NE-Blaine NE- 1212 AM CDT Sat Jul 17 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CUSTER... SOUTHWESTERN BLAINE AND EAST CENTRAL THOMAS COUNTIES UNTIL 115 AM CDT... At 1212 AM CDT, Doppler radar was tracking a strong thunderstorm near Halsey, or 18 miles east of Thedford, moving southeast at 30 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Anselmo, Dunning, Halsey, Victoria Springs State Recreation Area, Milburn, Milburn Diversion Dam State Wildlife Management Area and Linscott. This includes the following highways... Highway 2 between mile markers 228 and 264. Highway 92 between mile markers 259 and 267. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 4184 10031 4208 10014 4169 9964 4138 9998 TIME...MOT...LOC 0512Z 323DEG 27KT 4194 10022 CDC
Special weather statement, Jul 17, 12:31 AM CDT, 1 hour 40 minutes before
Special Weather Statement
National Weather Service North Platte NE
1231 AM CDT Sat Jul 17 2021
NEZ057-059-170615-
Lincoln NE-Keith NE-
1231 AM CDT Sat Jul 17 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN KEITH AND LINCOLN
COUNTIES UNTIL 115 AM CDT/1215 AM MDT/...
At 1229 AM CDT/1129 PM MDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 10 miles northeast of
Lemoyne to near North Platte Airport. Movement was southeast at 40
mph.
Half inch hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
North Platte, Sutherland, Hershey, Paxton, Brady, Maxwell,
Wellfleet, Dickens, Sarben, Sutherland Reservoir, Lake Maloney,
North Platte Airport, Keith, Cottonwood Canyon, Coker, Jeffrey
Canyon, O'Fallons, Nevens, Big Bald Hill and Birdwood.
This includes the following highways...
Highway 97 between mile markers 1 and 15.
Interstate 80 in Nebraska between mile markers 146 and 201.
Highway 83 between mile markers 55 and 103.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4073 10094 4073 10024 4137 10044 4138 10118
4139 10166
TIME...MOT...LOC 0529Z 324DEG 41KT 4140 10165 4110 10073
CDCSpecial weather statement, Jul 17, 1:07 AM CDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service North Platte NE
107 AM CDT Sat Jul 17 2021
NEZ026>028-038-170645-
Loup NE-Custer NE-Garfield NE-Blaine NE-
107 AM CDT Sat Jul 17 2021
...SIGNIFICANT WEATHER ADVISORY FOR LOUP...SOUTHWESTERN GARFIELD...
CUSTER AND SOUTHEASTERN BLAINE COUNTIES UNTIL 145 AM CDT...
At 107 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 11 miles southeast of Rose to 8 miles northwest
of Callaway. Movement was southeast at 30 mph.
Wind gusts of 50 to 55 mph will be possible with these storms.
Locations impacted include...
Broken Bow, Burwell, Taylor, Callaway, Sargent, Ansley, Merna,
Oconto, Anselmo, Comstock, Berwyn, Victoria Springs State Recreation
Area, Calamus Reservoir, Weissert, Westerville, Lillian, Milburn,
Walworth, Virginia Smith Dam and Lodi.
This includes the following highways...
Highway 183 between mile markers 84 and 144.
Highway 2 between mile markers 257 and 298.
Highway 92 between mile markers 259 and 302.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4174 9891 4174 9921 4140 9921 4106 9951
4106 10007 4139 10015 4208 9944 4180 9886
TIME...MOT...LOC 0607Z 318DEG 27KT 4204 9939 4139 10000
CDCSpecial weather statement, Jul 17, 1:12 AM CDT, 59 minutes before
Special Weather Statement
National Weather Service North Platte NE
112 AM CDT Sat Jul 17 2021
NEZ038-059-071-170715-
Custer NE-Frontier NE-Lincoln NE-
112 AM CDT Sat Jul 17 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN FRONTIER...SOUTHERN
LINCOLN AND SOUTHWESTERN CUSTER COUNTIES UNTIL 215 AM CDT...
At 111 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Sutherland Reservoir to near Lake Maloney to
near Brady. Movement was southeast at 40 mph.
Wind gusts of 50 to 55 mph will be possible with these storms.
Locations impacted include...
Curtis, Sutherland, Brady, Eustis, Wellfleet, Moorefield, Maywood,
Cottonwood Canyon, Jeffrey Canyon, Vroman, Somerset and Dancing Leaf
Earth Lodge.
This includes the following highways...
Interstate 80 in Nebraska between mile markers 155 and 162, and
between mile markers 187 and 208.
Highway 83 between mile markers 43 and 80.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4056 10061 4117 10123 4108 10068 4105 10023
4070 10022 4070 10005 4056 9998 4051 9999
TIME...MOT...LOC 0611Z 311DEG 33KT 4110 10111 4098 10075 4099 10034
CDCSpecial weather statement, Jul 17, 1:15 AM CDT, 56 minutes before
Special Weather Statement National Weather Service North Platte NE 1215 AM MDT Sat Jul 17 2021 NEZ022-023-035-170700- Grant NE-Arthur NE-Garden NE- 1215 AM MDT Sat Jul 17 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ARTHUR... SOUTHWESTERN GRANT AND EAST CENTRAL GARDEN COUNTIES UNTIL 100 AM MDT... At 1215 AM MDT, Doppler radar was tracking a strong thunderstorm 14 miles east of Crescent Lake National Wildlife Refuge, or 25 miles northeast of Oshkosh, moving east at 20 mph. Nickel size hail will be possible with this storm. Locations impacted include... Arthur, Velma, Jensen Lake and Bourquim Hill. This includes Highway 61 near mile marker 124, and between mile markers 126 and 143. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 4169 10221 4179 10218 4183 10165 4156 10169 TIME...MOT...LOC 0615Z 275DEG 20KT 4174 10213 CDC
Special weather statement, Jul 17, 2:11 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service North Platte NE
211 AM CDT Sat Jul 17 2021
NEZ059-070-071-170815-
Frontier NE-Hayes NE-Lincoln NE-
211 AM CDT Sat Jul 17 2021
...SIGNIFICANT WEATHER ADVISORY FOR FRONTIER...SOUTHEASTERN LINCOLN
AND EASTERN HAYES COUNTIES UNTIL 315 AM CDT...
At 209 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles east of Moorefield to 10 miles south of
Dickens. Movement was southeast at 20 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Curtis, Eustis, Moorefield, Stockville, Medicine Creek Reservoir,
Maywood, Quick, Hansen Memorial Reserve, Willow View Campground,
Freedom, Marengo, Orafino, Bluegill Haven Campground, Red Willow
Reservoir and Dancing Leaf Earth Lodge.
This includes Highway 83 between mile markers 27 and 54.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4075 10108 4072 10022 4070 10022 4070 9998
4044 9998 4044 10009 4036 10009 4035 10014
4035 10092
TIME...MOT...LOC 0709Z 331DEG 19KT 4067 10027 4068 10095
CDCThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 7:46 PM CDT | Severe Thunderstorm Warning | LBF | Cherry, Sheridan | 59 min |
| Jul 16, 8:13 PM CDT | Severe Thunderstorm Warning | LBF | Sheridan | 32 min |
| Jul 16, 8:42 PM CDT | Severe Thunderstorm Warning | LBF | Cherry, Sheridan | 63 min |
| Jul 16, 9:29 PM CDT | Special Weather Statement | LBF | Cherry | 46 min |
| Jul 16, 9:44 PM CDT | Special Weather Statement | LBF | Sheridan | 31 min |
| Jul 16, 10:13 PM CDT | Special Weather Statement | LBF | Cherry | 62 min |
| Jul 16, 10:15 PM CDT | Special Weather Statement | LBF | Arthur, Grant, Hooker | 60 min |
| Jul 16, 10:42 PM CDT | Special Weather Statement | LBF | Sheridan | 33 min |
| Jul 16, 11:11 PM CDT | Special Weather Statement | LBF | Blaine, Brown, Logan, Thomas | 64 min |
| Jul 16, 11:14 PM CDT | Special Weather Statement | LBF | Arthur, Keith, McPherson | 61 min |
| Jul 16, 11:15 PM CDT | Special Weather Statement | LBF | Sheridan | 60 min |
| Jul 16, 11:26 PM CDT | Special Weather Statement | LBF | Grant | 49 min |
| Jul 17, 12:10 AM CDT | Special Weather Statement | LBF | Arthur | 65 min |
| Jul 17, 12:12 AM CDT | Special Weather Statement | LBF | Blaine | 63 min |
| Jul 17, 12:31 AM CDT | Special Weather Statement | LBF | Lincoln | 44 min |
| Jul 17, 1:07 AM CDT | Special Weather Statement | LBF | Custer, Loup | 38 min |
| Jul 17, 1:12 AM CDT | Special Weather Statement | LBF | Lincoln | 63 min |
| Jul 17, 1:15 AM CDT | Special Weather Statement | LBF | Arthur | 45 min |
| Jul 17, 2:13 AM CDT | Special Weather Statement | LBF | Garfield, Wheeler | 62 min |
| Jul 17, 2:55 AM CDT | Areal Flood Advisory | LBF | Frontier | 58 min |
Nearby
Special Weather Statements in Nebraska, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.